MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-062
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.H3) lld was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of the lld device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to bacteremia and endocarditis.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Utilizing multiple spectranetics devices (11f tightrail sub-c rotating dilator sheath, 11f tightrail rotating dilator sheath (long), 14f glidelight laser sheath, 13f tightrail rotating dilator sheath (long), 12f glidelight laser sheath, 16f glidelight laser sheath, and visisheath (large and small) dilator sheaths), the ra lead was successfully removed.Targeting the rv lead with the 13f tightrail rotating dilator sheath (long), it would not advance past the midway point between the two coils of the lead due to extruding wires from the lead.During the attempt to bend the extruding wires back toward the distal tip which would free advancement of the tightrail, the distal tip released from the rv apex freewall.The rv lead was removed; however, the patient¿s blood pressure dropped, and a pericardial effusion detected via transesophageal echocardiogram (tee).Rescue efforts began, including compressions, pericardiocentesis, bypass, and sternotomy.A rv perforation was discovered and repaired, and the patient was placed on extracorporeal membrane oxygenation (ecmo) and transferred to the icu.The patient survived the procedure.This report captures the lld ez device providing traction to the rv lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
ayse kharodawala
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24520736
Report Number3007284006-2026-00067
Device Sequence Number9746365
Product Code DRB
UDI-Device Identifier00813132023072
UDI-Public(01)00813132023072(17)271210(10)0303656468
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-062
Device Catalogue Number518-062
Device Lot Number0303656468
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6947 RV ICD LEAD; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 11F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LARGE VISISHEATH DILATOR SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE; SPECTRANETICS SMALL VISISHEATH DILATOR SHEATH; ST. JUDE MEDICAL 1688TC RA PACING LEAD
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR
Patient SexMale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite